Jump to content

Photo

Minocycline

minocycline

6 replies to this topic

#1 celery

celery

    Junior Member

  • Members
  • Posts & Likes
    Posts: 48
    Likes: 1
About Me
  • Gender:Female
  • Location:Florida
  • Joined: 09-January 13

Posted 03 April 2013 - 08:33 PM

So I had a dermatologist appointment today and he prescribed me minocycline. I was pretty excited until I came on here and saw some pretty horrible things about it. But the thing is, all of us have different skin types, different levels of severity, age, etc all makes a difference. I really don't want to take this pill and then get it later on again. 

 

I'm a 16 year old girl and have mild-moderate acne, with combination-dry skin. I'm very worried about minocycline, if any of you have taken it, pelase let me know what you thought of it.



#2 everythingthatshimmers

everythingthatshimmers

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 169
    Likes: 17
About Me
  • Joined: 07-December 12

Posted 03 April 2013 - 08:42 PM

I've taken around four courses of antibiotics over the past ten years, including minocycline at least twice in college. I had good results, cleared my skin and kept me clear for a while after I stopped taking it (maybe a year?). You will read all kinds of opinions on here regarding the use of antibiotics for acne but I think they can be very effective, particularly for teens and early twenties when you're in that window of time when you may outgrow your acne. It may keep it at bay until then if you're in that lucky group =). I would avoid taking any antibiotics for an extended period of time and stop taking them if you have stomach upset, body aches or fever. Taking them with food can decrease the risk of stomach upset but sometimes your dermatologist will want you to take them on an empty stomach if you can tolerate it. Anyway, good luck to you whatever you decide. =)

#3 celery

celery

    Junior Member

  • Members
  • Posts & Likes
    Posts: 48
    Likes: 1
About Me
  • Gender:Female
  • Location:Florida
  • Joined: 09-January 13

Posted 03 April 2013 - 09:39 PM

I've taken around four courses of antibiotics over the past ten years, including minocycline at least twice in college. I had good results, cleared my skin and kept me clear for a while after I stopped taking it (maybe a year?). You will read all kinds of opinions on here regarding the use of antibiotics for acne but I think they can be very effective, particularly for teens and early twenties when you're in that window of time when you may outgrow your acne. It may keep it at bay until then if you're in that lucky group =). I would avoid taking any antibiotics for an extended period of time and stop taking them if you have stomach upset, body aches or fever. Taking them with food can decrease the risk of stomach upset but sometimes your dermatologist will want you to take them on an empty stomach if you can tolerate it. Anyway, good luck to you whatever you decide. =)

Thanks! Maybe I'll give them a try :)



#4 Peter*is*not*ok

Peter*is*not*ok

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Gender:Male
  • Joined: 03-April 13

Posted 04 April 2013 - 03:35 AM

I have to disagree with the above post in some aspects (my experience on antibiotics wasnt too good) but agree in others. For me when me acne wasn't to bad maybe when i was 15 then doxycycline worked for me to control it but it never made it go away and it just made my face red especially if i was at a party (not sure if from being hot or drinking alcohol though), which was annoying. Doxy lost its effectiveness towards midway through the second course, so i kept changing my antibiotics; tetracycline, minocycline, and went through about 5-6 topicals including retin-a and differin (which was my favourite topical) none of which were as good as my first course of Doxy. I you havent tried already id recommend Doxycycline plus differin until your acne starts to get bad/does not respond. With differin it does make your skin dry but its easily controlled with e-45 lotion.
     Just finish the Minocycline course and judge for yourself, its highly unlikely you'll get any bad side effects. smile.png


Edited by Peter*is*not*ok, 04 April 2013 - 09:33 AM.


#5 excelicious

excelicious

    Junior Member

  • Members
  • Posts & Likes
    Posts: 69
    Blog Entries: 1
    Likes: 11
About Me
  • Gender:Male
  • Location:Halifax, Canada
  • Interests:Running is my favorite hobby. Also yoga once in a while to "de stressify" myself. I could probably do more adventurous things if my acne was not holding me back emotionally.
  • Joined: 16-April 12

Achievements

     

Posted 04 April 2013 - 06:46 AM

For me minocycline caused headaches, nausea and I became very depressed to the point where I wouldn't go to school. The minocycline pill did not work for me at all. 



#6 michi31

michi31

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 470
    Likes: 55
About Me
  • Gender:Female
  • Joined: 30-August 12

Posted 04 April 2013 - 07:54 AM

I can't speak to what happens when you come off of it, but I'm on it now and it has been extremely effective. I saw instant relief.



#7 TheSwampCelt

TheSwampCelt

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Gallery Images: 1
    Likes: 1
About Me
  • Gender:Male
  • Location:USA - Louisiana
  • Interests:Music, Playing Piano, Reading, Exercising, Being Social. :)
  • Joined: 28-January 13

Posted 05 April 2013 - 11:56 PM

I'm on minocycline as well. I wouldn't be too afraid to give it a whirl. It's helped me. :) If you're worried about side affects, popping a pro-biotic can help, especially with digestion issues. It's not a long term fix usually... but hey, if we can get away with it and it helps, why not? :) Gives you a breather for topicals and lifestyle changes to kick in. Or even better, just for one's hormones to settle down on their own if that's the root cause for you. :)

 

Whatever you decide, good luck! :] 






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users